Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 11, NWS Cheyenne, WY

May 18, 2014Scotts Bluff County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 18, 2014, 4:27 PM MDT for Scotts Bluff County, Sioux County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2014, 4:27 PM MDT (22:27 UTC)
Expired
May 18, 2014, 5:30 PM MDT
In force
63 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 136 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 4:40 PM MDTHAIL 0.57 N Morrill, NESOME DIME SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WUUS55 KCYS 182227
SVRCYS
NEC157-165-182330-
/O.NEW.KCYS.SV.W.0011.140518T2227Z-140518T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT SUN MAY 18 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 530 PM MDT

* AT 423 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRILL...
  AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
  CENTRAL SCOTTS BLUFF AND SOUTHWESTERN SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4233 10380 4202 10351 4195 10398 4202 10403
TIME...MOT...LOC 2227Z 237DEG 20KT 4201 10395

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
2 follow-up statements
704 
WWUS55 KCYS 182248
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
448 PM MDT SUN MAY 18 2014

NEC157-165-182330-
/O.CON.KCYS.SV.W.0011.000000T0000Z-140518T2330Z/
SCOTTS BLUFF NE-SIOUX NE-
448 PM MDT SUN MAY 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
SIOUX AND NORTH CENTRAL SCOTTS BLUFF COUNTIES UNTIL 530 PM MDT...

AT 445 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
MITCHELL...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH 
CENTRAL SCOTTS BLUFF AND SOUTH CENTRAL SIOUX COUNTIES...AND WILL 
CROSS HIGHWAY 29 NORTH OF MITCHELL IN SOUTHERN SIOUX COUNTY THROUGH 
500 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4207 10390 4233 10380 4202 10351 4197 10384
TIME...MOT...LOC 2248Z 241DEG 22KT 4205 10381

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
258 
WWUS55 KCYS 182313
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SUN MAY 18 2014

NEC157-165-182321-
/O.CAN.KCYS.SV.W.0011.000000T0000Z-140518T2330Z/
SCOTTS BLUFF NE-SIOUX NE-
513 PM MDT SUN MAY 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SIOUX AND NORTH
CENTRAL SCOTTS BLUFF COUNTIES IS CANCELLED...

SEVERE THUNDERSTORM WARNING NUMBER 11...ISSUED AT 427 PM FOR NORTH 
CENTRAL SCOTTS BLUFF COUNTY AND SOUTHWEST SIOUX COUNTY HAS BEEN 
REPLACED BY A NEW SEVERE THUNDERSTORM WARNING.

A NEW SEVERE THUNDERSTORM WARNING...NUMBER 12...IS IN EFFECT UNTIL 
615 PM MDT FOR WEST CENTRAL BOX BUTTE COUNTY...NORTHWESTERN SCOTTS 
BLUFF COUNTY...SOUTHERN SIOUX COUNTY AND EAST CENTRAL GOSHEN COUNTY 
IN THE PANHANDLE OF NEBRASKA.

LAT...LON 4207 10390 4233 10380 4202 10351 4197 10384
TIME...MOT...LOC 2311Z 241DEG 22KT 4212 10364

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:13 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 18, 3:13 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT SUN MAY 18 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 313 PM MDT SUN MAY 18 2014

SEVERE THUNDERSTORM CHANCES ARE THE FORECAST CHALLENGE BOTH THIS
AFTERNOON AND MONDAY.

CURRENTLY...CONVERGENCE BOUNDARY/FRONT THAT WAS OVER THE SOUTH
LARAMIE RANGE YESTERDAY LOOKS TO BE LIFTING SLOWLY NORTHEAST THIS
AFTERNOON. WINDS STILL SOUTHEASTERLY IN THE PANHANDLE WITH SOUTH
TO SOUTHWESTERLY WINDS HERE AT CHEYENNE. PRETTY DRY HERE AT
CHEYENNE WITH 2 PM HUMIDITIES AT 30 PERCENT. OUT EAST IN THE
PANHANDLE...DEWPOINTS STILL CLIMBING INTO THE 50S. SCOTTSBLUFF HAS
53F...TORRINGTON 55...ALLIANCE 50 AND CHADRON 54 AT 2 PM. LATEST
MESOANALYSIS FROM SPC SHOWS THE PANHANDLE STILL CAPPED WITH
CONVECTIVE INHIBITION AROUND 100 J/KG. WE ARE STARTING TO SEE
CONVECTION DEVELOPING NORTH OF CHEYENNE NEAR CHUGWATER WHERE THE
ATMOSPHERE IS LESS CAPPED. NEXT UPSTREAM FRONTAL BOUNDARY OVER
SOUTHEAST IDAHO.

FOR LATER THIS AFTERNOON...WE DO SEE A WINDOW THIS AFTERNOON WHERE
EXTREME WESTERN NEBRASKA AND FAR EASTERN WYOMING LOSES THE LOW LEVEL
CAP. MAY NOT BE SO MUCH FOR ALLIANCE AND CHADRON...BUT SIOUX AND
POSSIBLY SCOTTSBLUFF COUNTIES IN THE PANHANDLE AND GOSHEN/NIOBRARA
COUNTIES IN SOUTHEAST WYOMING COULD BECOME UNCAPPED.

GOING TO HAVE ANOTHER CHANCE FOR SEVERE THUNDERSTORMS MONDAY
AFTERNOON AS FRONTAL BOUNDARY TO OUR WEST CURRENTLY...LOOKS TO LAY
ALONG THE COLORADO/WYOMING BORDER MONDAY AFTERNOON. UPSLOPING
BEHIND THE FRONT OVER THE SOUTHERN PANHANDLE AND HERE AT CHEYENNE.
SHORTWAVE TRACKING ACROSS CENTRAL WYOMING WITH ASSOCIATED
95-100KT JET STREAK. MAY HAVE THE SAME ISSUE WITH LOW LEVEL CAP
TOMORROW AS WE ARE HAVING TODAY. WILL NEED TO STAY ON GUARD FOR
SEVERE CONVECTION DOWN THIS WAY...BASICALLY ALONG THE I-80
CORRIDOR FROM SIDNEY TO CHEYENNE.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)

ISSUED AT 313 PM MDT SUN MAY 18 2014

BY WEDNESDAY GFS AND ECMWF BOTH BRING THE UPPER LOW CURRENTLY MOVING
INTO OREGON AND NORTHERN CALIFORNIA SOUTHEASTWARD INTO NEVADA.  THIS
PATTERN PLACES EASTERN WYOMING AND WESTERN NEBRASKA UNDERNEATH A
BROAD DIFFLUENT FLOW ALOFT WITH A PERSISTENT EAST TO SOUTHEAST
UPSLOPE BOUNDARY LAYER FLOW GOING FOR AREAS EAST OF THE MOUNTAINS.
BOTH MODELS DONT REALLY MOVE THE UPPER LOW TO THE WEST THAT MUCH
THROUGH LATE IN THE WEEK...BRINGING IT EAST INTO THE 4 CORNERS
REGION BY SATURDAY...THEN THEY DIVERGE WITH THE ECMWF WANTING TO
LIFT THE LOW A BIT FARTHER NORTH INTO WYOMING NEXT SUNDAY WHEREAS
THE GFS KEEPS IT FARTHER DETACHED FROM THE SOUTHERN EDGE OF THE
STRONGER MIDLEVEL WESTERLIES...HOLDING IT TO THE SOUTH OVER NEW
MEXICO THROUGH EARLY NEXT WEEK.  OVERALL...THE CONSENSUS IN THE
MEDIUM RANGE GUIDANCE POINTS TO A PERSISTENT PATTERN WEDNESDAY
THROUGH AT LEAST FRIDAY WITH PERIODS OF WEAKER SHORTWAVES EJECTING
NORTHEAST FROM THE MAIN UPPER LOW TO THE SOUTHWEST...INTERACTING
WITH THE MOIST EAST/SOUTHEAST BOUNDARY LAYER FLOW (ESPECIALLY ALONG
AND EAST OF THE MOUNTAINS) TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY.  THE PATTERN BECOMES A BIT MORE UNCERTAIN
NEXT WEEKEND...WITH THE ECMWF OBVIOUSLY MORE BULLISH ON POPS AND THE
GFS SOMEWHAT DRIER.  FOR NOW WE TRENDED POPS CLOSER TO THE GFS FOR
NEXT WEEKEND GIVEN THE UNCERTAINTY OF EXACTLY HOW THE UPPER LOW WILL
START TO EJECT. AS FOR ANY SEVERE THUNDERSTORMS DURING THE MID TO
LATE WEEK TIMEFRAME...WITH A OVERALL PATTERN WITH AN UPPER LOW
SITUATED TO OUR SOUTHWEST...WE WOULD NOT BE SUPRISED TO SEE A FEW
EEPISODES OF AFTERNOON/EVENING SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS AS SHORTWAVES WITH COOLER POCKETS ALOFT EJECT FROM
TTHE MAIN UPPER LOW...STEEPING THE MIDLEVEL LAPSE RATES
PERIODICALLY.  02/GARMON

&&

.AVIATION...(FOR THE 18Z TADS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1159 AM MDT SUN MAY 18 2014

VISIBLE SATELLITE IMAGERY AT NOON SHOWS A RATHER EXTENSIVE SHIELD
OF MOSTLY THIN CIRRUS PASSING ACROSS THE AVIATION FORECAST AREA
LATE THIS MORNING WITH A FEW WAVE CLOUDS FORMING IN THE LEE OF THE
LARAMIE AND THE SNOWY RANGES WEST OF CHEYENNE. 15Z HR RR...12Z NAM12
AND TO SOME EXTENT THE 12Z GFS40 CONTINUES TO ADVERTISE SHOWERS
AND STORMS DEVELOPING ALONG A LEE TROUGH THAT EXTENDS FROM JUST
WEST OF CHEYENNE TO JUST WEST OF DOUGLAS IN THE LATE AFTERNOON
HOURS...WITH STORMS BECOMING A LITTLE MORE NUMEROUS AND STRONGER
AS THEY MOVE NORTHEAST INTO THE NORTHERN PARTS OF THE WESTERN
NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. FOR
RIGHT NOW THE PROJECTED COVERAGES OF STORMS DOES NOT LOOK
SUFFICIENT TO INCLUDE A PREVAILING MENTION OF THUNDERSTORMS TO THE
AREA WITH THE GREATEST RAIN CHANCES (CHAD RON, SCOTTSDALE AND
ALLIANCE)...HOWEVER WE DID INCLUDE A VACANT MENTION OF
THUNDERSTORMS IN THE AREA FROM ROUGHLY 23Z THROUGH 05Z. WINDS
SHOULD PICK UP FROM THE SOUTHWEST 20G30KT THIS AFTERNOON OVER
MOST WYOMING SITES AND FROM THE SOUTH 20G30KT OVER MOST NEBRASKA
SITES. MODELS PROJECT THE SURFACE TROUGH TO PROGRESS EASTWARD LATE
TONIGHT WITH WINDS DIMINISHING A BIT AND GOING MORE NORTHWESTERLY
BY MORNING. PREVAILING FORECASTS ALL SITES WILL REMAIN VFR WITH
CEILINGS ABOVE 5000 FT AGL...ALTHOUGH WE MAY HAVE A FEW
AMENDMENTS TO MFR LATE THIS AFTERNOON WHEN WE GET A BETTER
HANDLE ON EXACTLY WHERE THUNDERSTORMS WILL FIRE AND IF THEY WILL
AFFECT ANY OF OUR AIRPORTS.

&&

.FIRE WEATHER...
ISSUED AT 313 PM MDT SUN MAY 18 2014

MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE NEXT WEEK
AS FUELS ARE IN GREEN UP ACROSS SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE. GUSTY SOUTHWEST WINDS WILL OCCUR ACROSS WESTERN CARBON
COUNTY THIS AFTERNOON...ALONG WITH HUMIDITIES DROPPING INTO THE
LOW TEENS. MORE WIDESPREAD RAIN CHANCES BEGIN TO INCREASE MONDAY
AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INTO WESTERN UTAH AND
STALLS OVER THAT AREA. A SERIES OF DISTURBANCES EJECTING NORTH AND
NORTHEAST OFF THIS LOW WILL BRING CHANCES FOR WETTING RAINS EACH
AFTERNOON AND EVENING FOR MUCH OF THE DISTRICT THRU THE WEEK.

&&

.HYDROLOGY...
ISSUED AT 313 PM MDT SUN MAY 18 2014

NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE THIS UPCOMING WEEK
FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET PATTERN. RISES ON
TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE SNOWY AND SIERRA MA
DRE RANGES WITH THIS INCREASED WARMING TREND. THE LARAMIE
RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD CONTINUE
TO SEE SIGNIFICANT RISES THROUGH MID WEEK. RAIN CHANCES CONTINUE
JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH FRIDAY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...GARMON
AVIATION...GARMON
FIRE WEATHER...CLAYCOMB
HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 18, 12:02 PM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1202 PM MDT SUN MAY 18 2014

NEZ021-054-055-WYZ101-103>107-109>119-191815-
MORRILL-KIMBALL-CHEYENNE-CONVERSE COUNTY LOWER ELEVATIONS-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1202 PM MDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. NO SEVERE STORMS ARE EXPECTED AT THIS TIME. MAIN
HAZARDS WITH THESE THUNDERSTORMS WILL BE DOWN BURST WINDS TO 50 MPH
AND OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS MOST DAYS
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019-020-095-096-WYZ102-108-191815-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-NORTH SIOUX-SOUTH SIOUX-
NIOBRARA COUNTY-GOSHEN COUNTY-
1202 PM MDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND
GUSTY WINDS THE MAIN THREAT. STORM MOVEMENT EXPECTED TO BE FROM
THE SOUTHWEST TO NORTHEAST AT 30 MPH. GOLF BALL SIZED HAIL AND
DOWN BURST WINDS TO 70 MPH WILL BE THE PRIMARY HAZARDS WITH THESE
SEVERE THUNDERSTORMS. EXPECT THESE THUNDERSTORMS TO CONTINUE INTO
THE MID EVENING BEFORE EXITING EAST OF THE PANHANDLE AFTER 9 PM
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL CONTINUE TO BE A CHANCE FOR THUNDERSTORMS MOST DAYS
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND NORTH OF A LINE FROM
DOUGLAS TO TORRINGTON TO BRIDGEPORT AFTER 3 PM THIS AFTERNOON
THROUGH 9 PM THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, May 18, 4:08 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT SUN MAY 18 2014

NEZ019-096-WYZ108-182245-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
408 PM MDT SUN MAY 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN
GOSHEN AND EXTREME NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 445 PM
MDT...

AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
INTENSIFYING THUNDERSTORM 6 MILES SOUTHEAST OF TORRINGTON...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HENRY AROUND 415 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4230 10396 4212 10371 4193 10411 4199 10417
TIME...MOT...LOC 2207Z 226DEG 23KT 4200 10412

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 5:09 PM MDTSevere Thunderstorm WarningCYSBox Butte, Scotts Bluff, Sioux66 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.